Florida, 2003

Damaging Wind in Florida, June 6, 2003

June 6, 2003 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 6, 11:45 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 6, 11:45 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CDT FRI JUN 6 2003

HEAVY RAIN EVENT EVOLVING ACROSS THE FORECAST AREA THIS AFTERNOON...
AND FLASH FLOOD WATCH LOOKS TO BE WELL WARRANTED.  FLASH FLOOD WATCH
WILL CONTINUE THROUGH TONIGHT.

WE HAVE ALSO BEEN CLOSELY WATCHING SEVERAL WEAK ROTATIONS IN THE
NEXRAD 8 BIT VELOCITY DATA SUPPORTING THE PREVIOUS NOTION OF LOW
TOPPED ROTATING CELLS IN A FEW OF THESE BANDS MOVING NORTHEAST OFF
THE GULF.  CAPES ARE LIMITED BUT HELICITIES ARE GETTING TO BE JUST
ENOUGH IN BACKED BOUNDARY LAYER FLOW AND INCREASING 925-850 MB
SOUTHERLY WIND FIELDS TO WARRANT A LITTLE CLOSER FOCUS ON THAT
POTENTIAL THIS AFTERNOON AND EVENING.  WILL CONTINUE TO MONITOR
TRENDS ON THAT.

STORMS ARE PRODUCING LOCALIZED WIND GUSTS 35-45 KNOTS IN PLACES.

05/GARMON

.MOB...
AL...FLASH FLOOD WATCH SW AL THIS AFTERNOON AND TONIGHT
     SMALL CRAFT ADVISORY AL COASTAL WATERS OUT 60 NM.
FL...FLASH FLOOD WATCH NW FL THIS AFTERNOON AND TONIGHT
     SMALL CRAFT ADVISORY FL COASTAL WATERS OUT 60 NM.
MS...FLASH FLOOD WATCH SE MS THIS AFTERNOON AND TONIGHT.
Hazardous weather outlook, Jun 6, 4:30 AM CST, 8 hours 50 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT FRI JUN 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION THROUGH
TONIGHT.

AN AREA OF LOW PRESSURE WILL MOVE NORTHEASTWARD FROM THE WESTERN
GULF AND TRACK ACROSS SOUTH LOUISIANA AND INTO NORTHERN ALABAMA
THROUGH TONIGHT.  WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM AND TRAIN
NORTHWARD ACROSS THE AREA TODAY AND TONIGHT.  AS A RESULT...A THREAT
OF HEAVY RAINS AND FLASH FLOODING EXISTS ACROSS THE REGION THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEKEND AS AN UPPER LEVEL DISTURBANCE IS SLOW TO PUSH EAST OF THE
AREA.

OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY THROUGH
THURSDAY AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE REQUIRED
LATER TODAY IF HEAVY RAINS RESULT IN FLOODING AND WARNINGS ARE
ISSUED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Okaloosa

When
June 6, 1:20 PM CST to 1:21 PM CST
Where
Okaloosa County, Holt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
30.717, -86.767

High winds from a thunderstorm blew over a brick wall at a business. No injuries were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369802.